| Model Number |
APB-2-1-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the axium coil would not detach.The physician attempted three times with the instant detacher, and it was unknown if a second detacher was used.A manual attempt at detachment was done, but the issue did not resolve.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Product analysis #703874644:equipment used: vis (m-77148), 203cm ruler (m-83360), camera (panasonic lumix dmc-zs5) the axium prime coil (model: apb-2-1-hx-es lot: a859384) was returned for analysis within a shipping box; within a resealable plastic pouch and without an introducer sheath.The instant detacher used during the event was not returned.The axium prime coil was decontaminated.The implant coil was already detached and returned within a strip of gauze.Axium prime pusher was found broken between the positive load indicator and the break indicator with the proximal segment, release wire and coin fully retracted out of the distal segment and not returned.The break indicator was found intact.The pusher was found kinked at ~2.8cm from the proximal end and found bent at ~25.0cm and ~66.0cm from the proximal end.The shield coil was found stretched.The detached implant coil was found damaged.The distal outer jacket was removed.The lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00289¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring was found to be damaged (ovalized) and the inner diameter could not be measured.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was not confirmed as the device was returned with the implant coil already detached.It is possible that the shield coil became damaged and wrapped around the proximal end of the implant coil, preventing it from detaching.The retainer ring and implant coil were damaged, indicative that excessive torsion was experienced by the pusher/implant.Potential causes are patient vessel tortuosity, attempts to advance or retract device against resistance, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation and incompatible catheter.The physician reported device was prepared as per ifu.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.As the proximal segment (actuator interface, positive load indicator and coupler tube), instant detacher and the release wire and coin were not returned, any contribution of these subassemblies towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that no issues were encountered prior to the coil non-detachment.And no damage was noted to the pushwire after removal.The procedure was completed using other axium coils.